Alert archive / Iowa / River Flood Warnings in 2011
River Flood Warning 33, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at May 25, 2011, 6:04 AM CDT for Madison County, Warren County, Iowa. It took effect at May 25, 2011, 1:00 PM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2011, 6:04 AM CDT (11:04 UTC)
- In effect from
- May 25, 2011, 1:00 PM CDT
- Expired
- May 26, 2011, 8:36 AM CDT
- In force
- 20 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Madison County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 45 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North River near Norwalk (NRWI4). The gauge peaked at 17.93 ft at May 26, 2011, 5:00 PM CDT.
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05486000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
819 WGUS43 KDMX 251104 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 604 AM CDT WED MAY 25 2011 ...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... NORTH RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC121-181-261104- /O.NEW.KDMX.FL.W.0033.110525T2331Z-110528T0300Z/ /NRWI4.1.ER.110525T2331Z.110526T0600Z.110527T0300Z.NO/ 604 AM CDT WED MAY 25 2011 ...FLOOD WARNING IN EFFECT UNTIL LATE THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY LINE...TO THE DES MOINES RIVER. * UNTIL LATE THURSDAY EVENING. * AT 5:15 AM WEDNESDAY THE STAGE WAS 15.7 FEET. * FLOOD STAGE IS 18.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 19.2 FEET AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE LATE THURSDAY EVENING. $$
5 follow-up statements
469 WGUS83 KDMX 251118 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 618 AM CDT WED MAY 25 2011 ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... NORTH RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC121-181-261118- /O.EXT.KDMX.FL.W.0033.110525T1800Z-110528T1647Z/ /NRWI4.1.ER.110525T1800Z.110526T1200Z.110527T1647Z.NO/ 618 AM CDT WED MAY 25 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL MIDDAY FRIDAY... THE FLOOD WARNING CONTINUES FOR THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY LINE...TO THE DES MOINES RIVER. * UNTIL MIDDAY FRIDAY. * AT 5:15 AM WEDNESDAY THE STAGE WAS 15.7 FEET. * FLOOD STAGE IS 18.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS AFTERNOON...AND CONTINUE RISING TO 20.5 FEET THURSDAY MORNING. GO BELOW FLOOD STAGE MIDDAY FRIDAY. $$
731 WGUS83 KDMX 252022 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 322 PM CDT WED MAY 25 2011 .UPDATED INFORMATION FOR THE DES MOINES RIVER BASIN BELOW SAYLORVILLE RESERVOIR. RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC179-262022- /O.EXT.KDMX.FL.W.0038.000000T0000Z-110528T0000Z/ /OTMI4.1.ER.110525T1213Z.110525T1520Z.110527T0000Z.NO/ 322 PM CDT WED MAY 25 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR CHILLICOTHE...TO ELDON. * UNTIL THURSDAY EVENING. * AT 2:50 PM WEDNESDAY THE STAGE WAS 10.4 FEET. * FLOOD STAGE IS 11.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE AFTER MIDNIGHT TONIGHT...AND CONTINUE RISING TO 11.5 FEET THURSDAY MORNING. GO BELOW FLOOD STAGE THURSDAY EVENING. $$ IAC121-181-262021- /O.EXT.KDMX.FL.W.0033.000000T0000Z-110527T1900Z/ /NRWI4.1.ER.110525T2105Z.110526T0600Z.110526T1900Z.NO/ 322 PM CDT WED MAY 25 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY LINE...TO THE DES MOINES RIVER. * UNTIL THURSDAY AFTERNOON. * AT 2:15 PM WEDNESDAY THE STAGE WAS 17.6 FEET. * FLOOD STAGE IS 18.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 18.8 FEET AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE THURSDAY AFTERNOON. $$ IAC121-181-262021- /O.EXT.KDMX.FL.W.0034.000000T0000Z-110527T2113Z/ /IDNI4.1.ER.110525T1152Z.110526T0000Z.110526T2113Z.NO/ 322 PM CDT WED MAY 25 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL LATE THURSDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING HILL...TO THE DES MOINES RIVER. * UNTIL LATE THURSDAY AFTERNOON. * AT 2:15 PM WEDNESDAY THE STAGE WAS 21.5 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 21.7 FEET THIS EVENING. GO BELOW FLOOD STAGE LATE THURSDAY AFTERNOON. $$ IAC181-252052- /O.CAN.KDMX.FL.W.0035.000000T0000Z-110526T2145Z/ /AKWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 322 PM CDT WED MAY 25 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE SOUTH RIVER NEAR ACKWORTH...OR FROM OTTER CREEK NEAR MILO...TO THE DES MOINES RIVER. * AT 2:15 PM WEDNESDAY THE STAGE WAS 25.7 FEET. * FORECAST...CRESTED BELOW FLOOD STAGE AT 25.8 FEET. FALL TO 16.2 FEET THURSDAY MORNING. $$ IAC123-125-262021- /O.CON.KDMX.FL.W.0040.110526T0300Z-110527T1930Z/ /BSSI4.1.ER.110526T0300Z.110526T1200Z.110526T1930Z.NO/ 322 PM CDT WED MAY 25 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE CEDAR CREEK NEAR BUSSEY...OR FROM THE NORTH CEDAR CREEK...TO THE DES MOINES RIVER. * UNTIL THURSDAY AFTERNOON. * AT 2:15 PM WEDNESDAY THE STAGE WAS 16.5 FEET. * FLOOD STAGE IS 18.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE LATE THIS EVENING...AND CONTINUE RISING TO 19.3 FEET THURSDAY MORNING. GO BELOW FLOOD STAGE THURSDAY AFTERNOON. $$ ZOGG
457 WGUS83 KDMX 260330 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1030 PM CDT WED MAY 25 2011 ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... NORTH RIVER...MIDDLE RIVER...CEDAR CREEK...THOMPSON RIVER... CHARITON RIVER...SOUTH FORK CHARITON RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...APPANOOSE...DECATUR... LUCAS...MADISON...MAHASKA...MARION...WARREN...WAYNE RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC121-181-270330- /O.EXT.KDMX.FL.W.0033.000000T0000Z-110527T0640Z/ /NRWI4.1.ER.110526T0552Z.110526T0600Z.110526T0640Z.NO/ 1030 PM CDT WED MAY 25 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY LINE...TO THE DES MOINES RIVER. * UNTIL AFTER MIDNIGHT TONIGHT. * AT 9:15 PM WEDNESDAY THE STAGE WAS 17.7 FEET. * FLOOD STAGE IS 18.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...REMAIN NEAR OR POSSIBLY GO JUST ABOVE FLOOD STAGE TONIGHT...THEN BEGIN TO FALL. $$ IAC121-181-270329- /O.EXT.KDMX.FL.W.0034.000000T0000Z-110527T1950Z/ /IDNI4.1.ER.110525T1152Z.110525T2345Z.110526T1950Z.NO/ 1030 PM CDT WED MAY 25 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING HILL...TO THE DES MOINES RIVER. * UNTIL THURSDAY AFTERNOON. * AT 9:15 PM WEDNESDAY THE STAGE WAS 21.9 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE THURSDAY AFTERNOON. $$ IAC123-125-270329- /O.EXT.KDMX.FL.W.0040.000000T0000Z-110527T1730Z/ /BSSI4.1.ER.110526T0456Z.110526T1200Z.110526T1730Z.NO/ 1030 PM CDT WED MAY 25 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL MIDDAY THURSDAY... THE FLOOD WARNING CONTINUES FOR THE CEDAR CREEK NEAR BUSSEY...OR FROM THE NORTH CEDAR CREEK...TO THE DES MOINES RIVER. * UNTIL MIDDAY THURSDAY. * AT 9:15 PM WEDNESDAY THE STAGE WAS 17.2 FEET. * FLOOD STAGE IS 18.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE LATE THIS EVENING...AND CONTINUE RISING TO 19.1 FEET THURSDAY MORNING. GO BELOW FLOOD STAGE MIDDAY THURSDAY. $$ IAC053-270329- /O.EXT.KDMX.FL.W.0032.000000T0000Z-110528T1200Z/ /DVSI4.1.ER.110525T2117Z.110526T1200Z.110527T1200Z.NO/ 1030 PM CDT WED MAY 25 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE THOMPSON RIVER AT DAVIS CITY...OR FROM THE CITY OF GRAND RIVER...TO THE IOWA-MISSOURI BORDER. * UNTIL FRIDAY MORNING. * AT 10:00 PM WEDNESDAY THE STAGE WAS 10.0 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...QUICKLY RISE TO 11.4 FEET THURSDAY MORNING. GO BELOW FLOOD STAGE FRIDAY MORNING. $$ IAC117-185-270329- /O.EXT.KDMX.FL.W.0037.000000T0000Z-110527T1559Z/ /CHTI4.1.ER.110526T0910Z.110526T1200Z.110526T1559Z.NO/ 1030 PM CDT WED MAY 25 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL LATE THURSDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON...OR FROM WOLF CREEK...TO RATHBUN RESERVOIR. * UNTIL THURSDAY MORNING. * AT 9:45 PM WEDNESDAY THE STAGE WAS 17.4 FEET. * FLOOD STAGE IS 18.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE EARLY THURSDAY MORNING...AND CONTINUE RISING TO 18.2 FEET THURSDAY MORNING. GO BELOW FLOOD STAGE LATE THURSDAY MORNING. $$ IAC007-185-270329- /O.EXT.KDMX.FL.W.0036.000000T0000Z-110527T1208Z/ /PRMI4.1.ER.110525T1241Z.110526T0600Z.110526T1208Z.NO/ 1030 PM CDT WED MAY 25 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER NEAR PROMISE CITY...OR FROM JACKSON CREEK NEAR CORYDON...TO RATHBUN RESERVOIR. * UNTIL THURSDAY MORNING. * AT 9:45 PM WEDNESDAY THE STAGE WAS 20.3 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 21.0 FEET AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE THURSDAY MORNING. $$
444 WGUS83 KDMX 260916 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 415 AM CDT THU MAY 26 2011 ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... DES MOINES RIVER...NORTH RIVER...CEDAR CREEK...CHARITON RIVER... SOUTH FORK CHARITON RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...APPANOOSE...BOONE... HAMILTON...LUCAS...MADISON...MAHASKA...MARION...WAPELLO... WARREN...WAYNE...WEBSTER ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... WEST FORK DES MOINES RIVER...EAST FORK DES MOINES RIVER...THOMPSON RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...DECATUR...EMMET... HUMBOLDT...KOSSUTH RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC063-270915- /O.CON.KDMX.FL.W.0029.000000T0000Z-000000T0000Z/ /ESVI4.1.ER.110522T1945Z.110527T1200Z.000000T0000Z.NO/ 415 AM CDT THU MAY 26 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD. * UNTIL FURTHER NOTICE. * AT 3:00 AM THURSDAY THE STAGE WAS 8.1 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 8.5 FEET FRIDAY MORNING...THEN BEGIN FALLING. $$ IAC091-270914- /O.CON.KDMX.FL.W.0030.000000T0000Z-000000T0000Z/ /HBTI4.1.ER.110524T1958Z.110528T0000Z.000000T0000Z.NO/ 415 AM CDT THU MAY 26 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT HUMBOLDT...OR FROM JOE REASONER DAM...TO THE EAST FORK DES MOINES RIVER. * UNTIL FURTHER NOTICE. * AT 3:15 AM THURSDAY THE STAGE WAS 8.2 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 8.9 FEET FRIDAY EVENING...THEN BEGIN FALLING. $$ IAC091-109-270914- /O.CON.KDMX.FL.W.0031.000000T0000Z-000000T0000Z/ /AGNI4.1.ER.110523T1107Z.110528T0000Z.000000T0000Z.NO/ 415 AM CDT THU MAY 26 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE. * UNTIL FURTHER NOTICE. * AT 3:15 AM THURSDAY THE STAGE WAS 15.1 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 15.8 FEET FRIDAY EVENING...THEN BEGIN FALLING. $$ IAC015-079-187-270914- /O.EXT.KDMX.FL.W.0039.110526T0913Z-110602T1200Z/ /STRI4.1.ER.110526T0852Z.110528T0600Z.110601T1200Z.NO/ 415 AM CDT THU MAY 26 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER NEAR STRATFORD...OR FROM THE BOONE RIVER...TO NEAR THE CITY OF BOONE. * UNTIL WEDNESDAY MORNING. * AT 3:00 AM THURSDAY THE STAGE WAS 13.9 FEET. * FLOOD STAGE IS 14.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE EARLY THIS MORNING...AND CONTINUE RISING TO 16.1 FEET EARLY SATURDAY MORNING. GO BELOW FLOOD STAGE WEDNESDAY MORNING. $$ IAC179-270914- /O.EXT.KDMX.FL.W.0038.000000T0000Z-110527T1411Z/ /OTMI4.1.ER.110525T1213Z.110525T1520Z.110526T1411Z.NO/ 415 AM CDT THU MAY 26 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR CHILLICOTHE...TO ELDON. * UNTIL THIS MORNING. * AT 3:50 AM THURSDAY THE STAGE WAS 11.1 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE THIS MORNING. $$ IAC121-181-270914- /O.EXT.KDMX.FL.W.0033.000000T0000Z-110527T1414Z/ /NRWI4.1.ER.110526T1031Z.110526T1200Z.110526T1414Z.NO/ 415 AM CDT THU MAY 26 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING... THE FLOOD WARNING CONTINUES FOR THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY LINE...TO THE DES MOINES RIVER. * UNTIL THIS MORNING. * AT 3:15 AM THURSDAY THE STAGE WAS 17.7 FEET. * FLOOD STAGE IS 18.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE RISING TO 18.2 FEET THIS MORNING. GO BELOW FLOOD STAGE THIS MORNING. $$ IAC123-125-270914- /O.EXT.KDMX.FL.W.0040.000000T0000Z-110527T1718Z/ /BSSI4.1.ER.110526T0432Z.110526T1200Z.110526T1718Z.NO/ 415 AM CDT THU MAY 26 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL MIDDAY TODAY... THE FLOOD WARNING CONTINUES FOR THE CEDAR CREEK NEAR BUSSEY...OR FROM THE NORTH CEDAR CREEK...TO THE DES MOINES RIVER. * UNTIL MIDDAY TODAY. * AT 3:15 AM THURSDAY THE STAGE WAS 18.2 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 18.8 FEET THIS MORNING. GO BELOW FLOOD STAGE MIDDAY TODAY. $$ IAC053-270914- /O.CON.KDMX.FL.W.0032.000000T0000Z-110528T1200Z/ /DVSI4.1.ER.110525T2117Z.110526T1800Z.110527T1200Z.NO/ 415 AM CDT THU MAY 26 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE THOMPSON RIVER AT DAVIS CITY...OR FROM THE CITY OF GRAND RIVER...TO THE IOWA-MISSOURI BORDER. * UNTIL FRIDAY MORNING. * AT 3:00 AM THURSDAY THE STAGE WAS 10.1 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 10.5 FEET THIS AFTERNOON. GO BELOW FLOOD STAGE FRIDAY MORNING. $$ IAC117-185-270914- /O.EXT.KDMX.FL.W.0037.000000T0000Z-110527T1223Z/ /CHTI4.1.ER.110526T1152Z.110526T1200Z.110526T1223Z.NO/ 415 AM CDT THU MAY 26 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON...OR FROM WOLF CREEK...TO RATHBUN RESERVOIR. * UNTIL THIS MORNING. * AT 3:45 AM THURSDAY THE STAGE WAS 17.5 FEET. * FLOOD STAGE IS 18.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE RISING TO 18.0 FEET THIS MORNING. GO BELOW FLOOD STAGE THIS MORNING. $$ IAC007-185-270914- /O.EXT.KDMX.FL.W.0036.000000T0000Z-110527T1310Z/ /PRMI4.1.ER.110525T1241Z.110526T0815Z.110526T1310Z.NO/ 415 AM CDT THU MAY 26 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING... THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER NEAR PROMISE CITY...OR FROM JACKSON CREEK NEAR CORYDON...TO RATHBUN RESERVOIR. * UNTIL THIS MORNING. * AT 3:45 AM THURSDAY THE STAGE WAS 21.1 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE THIS MORNING. $$
190 WGUS83 KDMX 261336 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 836 AM CDT THU MAY 26 2011 ...THE FLOOD WARNING IS CANCELED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... NORTH RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC121-181-261406- /O.CAN.KDMX.FL.W.0033.000000T0000Z-110527T1414Z/ /NRWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 836 AM CDT THU MAY 26 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY LINE...TO THE DES MOINES RIVER. * AT 8:15 AM THURSDAY THE STAGE WAS 17.7 FEET. * FORECAST...CRESTED BELOW FLOOD STAGE AT 17.8 FEET. FALL TO 16.1 FEET FRIDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at May 25, 3:55 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 25, 3:55 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 355 AM CDT WED MAY 25 2011 .DISCUSSION... MAIN FOCUS REVOLVES AROUND LARGE UPPER LEVEL SYSTEM CURRENTLY SPINNING ACROSS CENTRAL KANSAS...WITH THE SYSTEM NEARLY STACKED AS THE SFC LOW SITUATED ACROSS CENTRAL/SOUTH CENTRAL KANSAS AS WELL. INITIAL BANDS OF PRECIPITATION CURRENTLY PUSHING THROUGH THE AREA WITH SOME HEAVIER RAINFALL WITH THE EMBEDDED THUNDERSTORMS. AS SYSTEM SLOWLY LIFTS NORTHEASTWARD INTO NORTHERN MISSOURI BY LATE THIS AFTERNOON/EARLY EVENING...EXPECT CURRENT BAND TO CONTINUE TO TRACK NORTH NORTHWESTWARD THROUGH THE CWA. FORCING TO REMAIN IN PLACE ACROSS THE CWA THROUGHOUT MOST OF THE DAY...PARTICULARLY ACROSS NORTHWESTERN HALF OF THE CWA. EXPECT ACTIVITY TO BE A LITTLE MORE SPOTTY ACROSS THE SOUTH THIS MORNING...WITH ADDITIONAL REDEVELOPMENT ACROSS THE SOUTHEAST THIS AFTERNOON AS SFC WARM FRONT NEARS THE CWA. CURRENTLY MODELS BRING FRONT JUST UP TO THE BORDER...WITH INSTABILITY EXPECTED TO BE GREATEST IN THAT AREA. THEREFORE WITH MUCH OF THE HEAVY RAIN THREAT WAINING ACROSS THE CWA WITH THE EXCEPTION OF THE FAR SOUTHEAST WHERE REDEVELOPMENT IS EXPECTED LATER TODAY...WILL CANCEL FLASH FLOOD WATCH FOR MUCH OF THE SOUTHWEST/SOUTH CENTRAL CWA. ANY SEVERE POTENTIAL ALSO RELEGATED TO THE FAR SOUTHEASTERN CWA IN VICINITY OF THE SFC FRONT/WARM FRONT ALOFT. OTHER CONCERN TODAY INTO TONIGHT WILL BE ON WINDS...WITH A TIGHTENING OF THE SFC PRESSURE GRADIENT EXPECTED AS THE SFC LOW DEEPENS AND PUSHES SOUTH OF THE AREA. LOW LEVEL WINDS...AND SFC WINDS EXPECTED TO PICK UP INTO THE 20 TO 30 KT RANGE...WITH WINDS JUST OFF THE SURFACE IN THE 30 TO 40 KT RANGE. NAM...SREF...AND RUC SOUNDINGS IN BUFKIT ALL SHOWING A VERY SHALLOW MIXED LAYER WITH WIND ADVISORY CRITERIA WINDS POSSIBLE. AS THE SYSTEM PUSHES TO THE SOUTH AND EAST OF THE AREA...ALSO GETTING SOME CAA/SUBSIDENCE. INTO THIS EVENING WINDS STRONGEST ALOFT/GRADIENT TIGHTEST ACROSS CENTRAL/SOUTHERN CWA. NOT THE BEST TIMING TO GET WIND ADVISORY CRITERIA...BUT WITH THE CLOUDS/PRECIPITATION EXPECTED SHOULD KEEP THE ATMOSPHERE FROM DECOUPLING AND EXPECT THE STRONGER WINDS/GUSTS TO CONTINUE ACROSS THE AREA. THEREFORE WILL ALSO ISSUE A WIND ADVISORY ACROSS THE NORTHERN CWA FOR LATE THIS MORNING INTO EARLY EVENING...AND FOR THIS AFTERNOON INTO TONIGHT FOR THE SOUTHERN CWA. SYSTEM TO CONTINUE TO WORK ITS WAY EASTWARD TONIGHT...WITH RAIN/CLOUDS DECREASING FROM NORTHWEST TO SOUTHEAST ACROSS THE CWA. MAY HAVE AN ISOLATED SHOWER LINGERING INTO THURSDAY MORNING ACROSS THE FAR SOUTHEAST...OTHERWISE HIGH PRESSURE BUILDS INTO THE AREA FOR THURSDAY INTO THURSDAY NIGHT WITH MAINLY DRY CONDITIONS. MUCH COOLER AIR MOVES IN BEHIND THIS SYSTEM WITH H85 TEMPS DROPPING INTO THE SINGLE DIGITS ABOVE FREEZING...WITH HIGHS ONLY EXPECTED IN THE 60S FOR MUCH OF THE AREA THURSDAY INTO FRIDAY. ANOTHER UPPER LEVEL TROUGH MOVES OUT OF THE ROCKIES INTO THE NORTHERN PLAINS SENDING A WARM FRONT ACROSS THE AREA FRIDAY INTO FRIDAY NIGHT WITH THE NEXT CHANCE FOR PRECIPITATION. THIS SYSTEM SLIDES OFF TO THE NORTH AND EAST...AND ANOTHER UPPER LEVEL TROUGH DIGS INTO THE INTERMOUNTAIN WEST FOR THE WEEKEND SETTING UP SOUTHWEST FLOW ALOFT...AND NEAR STATIONARY BOUNDARY ASSOCIATED WITH LEE SIDE LOW PRESSURE SETTING UP ACROSS THE NORTHERN CWA. ENERGY EJECTING OUT OF THE WESTERN US TROUGH COULD SET THE STAGE FOR SOME MAINLY OVERNIGHT CONVECTION SATURDAY NIGHT AND SUNDAY NIGHT. OTHERWISE A WARMING TREND EXPECTED INTO THE WEEKEND WITH H85 TEMPS RETURNING INTO THE TEENS CELSIUS WITH NEAR AVERAGE OR ABOVE AVERAGE MAX TEMPS BY LATE INTO WEEKEND INTO MEMORIAL DAY. && .HYDROLOGY... A POWERFUL UPPER LEVEL WAVE OVER CENTRAL KANSAS WITH A SURFACE WARM FRONT DRAPED ACROSS THE IA/MO BORDER WILL SLIDE EAST TODAY. A ROUND OF THUNDERSTORMS MOVED THROUGH THE AREA OVERNIGHT PRODUCING SOME HEAVY RAINFALL WITH 1HR FLASH FLOOD GUIDANCE REMAINING AROUND AN INCH OR LESS ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEASTERN IOWA. WITH ADDITIONAL THUNDERSTORM DEVELOPMENT EXPECTED LATER TODAY...AND THE THREAT FOR HEAVY RAINFALL CONTINUING INTO THIS EVENING...MOIST SOIL CONDITIONS...AND LIMITED VEGETATION IN AGRICULTURAL LANDS...THE POTENTIAL EXISTS FOR FLASH FLOODING THIS AFTERNOON INTO THIS EVENING ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST IOWA. && .AVIATION...25/06Z TSRA WILL SPREAD NNEWD ACRS THE TAF SITES OVER THE NEXT SEVERAL HOUR WITH CONDS GRADUALLY DTRTG TO MVFR AT ALL TAF SITES. UPR LOW OVR KS WILL ADVANCE EWD WITH AN ELY FLOW HOLDING THROUGH THE DAY WED. TSRA THREAT WILL DECREASE WED...BUT CIGS WILL REMAIN AOB 020 THRU THE DAY WITH MVFR VSBY BCMG VFR VSBY BY EVE. CIGS WILL IMPROVE TO ABV 020 WED EVE...BUT REMAIN MVFR THRU THE NGT WITH SHWRS BCMB SCT. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR APPANOOSE-DAVIS-DECATUR-LUCAS-MONROE-WAPELLO-WAYNE. WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR CERRO GORDO-EMMET-FRANKLIN-HANCOCK-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-WINNEBAGO-WORTH-WRIGHT. WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM CDT THURSDAY FOR BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CRAWFORD-GREENE-GRUNDY-HAMIL TON-HARDIN-MARSHALL-SAC-STORY-TAMA-WEBSTER. WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM CDT THURSDAY FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS-DECATUR- GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK- POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. && DISCUSSION...MJB AVIATION...MS MAY 11 HYDROLOGY...MJB
Hazardous weather outlook, May 25, 5:51 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 551 AM CDT WED MAY 25 2011 IAZ084>086-094>097-261015- LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 551 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THIS MORNING...WITH INCREASING CHANCES FOR THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. THERE IS A SLIGHT RISK FOR SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY SEVERE THREATS. HEAVY RAIN IS ALSO POSSIBLE WITH THE STORMS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA THOUGH LATE TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A WIND ADVISORY IS IN EFFECT FOR THE AREA FOR THIS EVENING INTO LATE TONIGHT FOR STRONG AND GUSTY NORTHEAST TO NORTH WINDS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES RETURN TO THE FORECAST FOR FRIDAY THROUGH THE HOLIDAY WEEKEND. AT THIS TIME THE SEVERE THREAT APPEARS MARGINAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. IAZ006-007-015>017-023-025>028-033>039-044>050-057>062-070>075- 081>083-092-093-261015- WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-WRIGHT- FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY- BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN- MARION-MAHASKA-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- 551 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT ACROSS THE AREA FOR STRONG AND GUSTY NORTHEAST TO NORTH WINDS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE DAY INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES RETURN TO THE FORECAST FRIDAY AND CONTINUE THROUGH THE HOLIDAY WEEKEND. AT THIS TIME THE THREAT OF SEVERE IS MARGINAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. IAZ004-005-024-261015- EMMET-KOSSUTH-HUMBOLDT- 551 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT ACROSS THE AREA FOR STRONG AND GUSTY NORTHEAST TO NORTH WINDS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE EAST AND WEST FORKS OF THE DES MOINES RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES RETURN TO THE FORECAST FRIDAY AND CONTINUE THROUGH THE HOLIDAY WEEKEND. AT THIS TIME THE SEVERE THREAT IS MARGINAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJB
In the hours before
Special weather statement, May 25, 1:57 AM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 157 AM CDT WED MAY 25 2011 IAZ059-060-250800- DALLAS-POLK- 157 AM CDT WED MAY 25 2011 ...SPECIAL WEATHER STATEMENT... AT 154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS LIFTING NORTH INTO SOUTHERN POLK AND DALLAS COUNTIES. THESE STORMS WILL PRODUCE HEAVY RAINFALL OF 1/2 TO GREATER THAN 1 INCH IN UNDER AN HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADS AND LOW LYING AREAS. HEAVY RAINFALL IS LIKELY WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAYLORVILLE LAKE... ANKENY AIRPORT... SAYLORVILLE... POLK CITY... JOHNSTON... BONDURANT... ANKENY... BE PREPARED FOR WATER ON ROADS. IT IS ESPECIALLY DANGEROUS AT NIGHT WHEN IT IS DIFFICULT TO SEE THE PONDED WATER OR DETERMINE HOW DEEP IT IS.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 9:45 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Cass, Clarke, Davis and 11 more | 24 hr |
| May 25, 12:38 AM CDT | Flash Flood Warning | DMX | Clarke, Union | 6 hr |
| May 25, 1:05 AM CDT | River Flood Warning | DMX | Decatur | 57 hr |
| May 25, 4:22 AM CDT | Wind Advisory | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 17 hr |
| May 25, 6:22 AM CDT | River Flood Warning | DMX | Madison, Warren | 22 hr |
| May 25, 6:22 AM CDT | River Flood Warning | DMX | Warren | 9 hr |
| May 25, 6:53 AM CDT | River Flood Warning | DMX | Appanoose, Wayne | 30 hr |
| May 25, 7:25 AM CDT | River Flood Warning | DMX | Lucas, Wayne | 24 hr |
| May 25, 7:58 AM CDT | River Flood Warning | DMX | Wapello | 23 hr |
| May 25, 3:04 PM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 7 days |
| May 25, 3:18 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 18 hr |
| May 25, 3:53 PM CDT | Flash Flood Warning | DMX | Decatur, Lucas, Wayne | 3 hr |
| May 25, 4:34 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis, Wapello | 4 hr |
Nearby
River Flood Warnings in Iowa, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.